Advertisement

Manuscripta Mathematica

, Volume 142, Issue 1–2, pp 257–271 | Cite as

Weak toroidalization over non-closed fields

  • Dan Abramovich
  • Jan DenefEmail author
  • Kalle Karu
Article

Abstract

We prove that any dominant morphism of algebraic varieties over a field k of characteristic zero can be transformed into a toroidal (hence monomial) morphism by projective birational modifications of source and target. This was previously proved by the first and third author when k is algebraically closed. Moreover we show that certain additional requirements can be satisfied.

Mathematics Subject Classification

Primary 14E15 14B25 Secondary 14M25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abramovich D., de Jong A.J.: Smoothness, semistability, and toroidal geometry. J. Algebraic Geom. 6(4), 789–801 (1997)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Abramovich D., Karu K.: Weak semistable reduction in characteristic 0. Invent. Math. 139(2), 241–273 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Abramovich, D., Karu, K., Matsuki, K., Włodarczyk, J.: Torification and factorization of birational maps. J. Am. Math. Soc. 15(3), 531–572 (2002) (electronic)Google Scholar
  4. 4.
    Bierstone E., Milman P.D.: Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant. Invent. Math. 128(2), 207–302 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Cutkosky, S.D.: Local monomialization of transcendental extensions. Ann. Inst. Fourier (Grenoble) 55(5), 1517–1586 (2005)Google Scholar
  6. 6.
    Cutkosky, S.D.: Toroidalization of dominant morphisms of 3-folds. Mem. Am. Math. Soc. 190(890), vi+222 (2007)Google Scholar
  7. 7.
    de Jong A.J.: Smoothness, semi-stability and alterations. Inst. Hautes études Sci. Publ. Math. 83, 51–93 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    de Jong A.J.: Families of curves and alterations. Ann. Inst. Fourier (Grenoble) 47(2), 599–621 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Denef, J.: Algebraic geometric proof of theorems of Ax-Kochen and Ershov (2012). http://perswww.kuleuven.be/~u0009256/Denef-Mathematics
  10. 10.
    Denef, J.: Some remarks on toroidal morphisms. Unpublished note (2012). ArXiv:1303.4999Google Scholar
  11. 11.
    Encinas S., Villamayor O.: Good points and constructive resolution of singularities. Acta Math. 181(1), 109–158 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Fulton, W.: Introduction to toric varieties. In: Annals of Mathematics Studies, The William H. Roever Lectures in Geometry, vol. 131. Princeton University Press, Princeton (1993)Google Scholar
  13. 13.
    Grothendieck, A.: Éléments de géométrie algébrique. II. Étude globale élémentaire de quelques classes de morphismes. Inst. Hautes études Sci. Publ. Math. 8, 222 (1961)Google Scholar
  14. 14.
    Grothendieck, A.: Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I. Inst. Hautes études Sci. Publ. Math. 11, 167 (1961)Google Scholar
  15. 15.
    Grothendieck, A.; Murre, J.P.: The tame fundamental group of a formal neighbourhood of a divisor with normal crossings on a scheme. In: Lecture Notes in Mathematics, vol. 208. Springer, Berlin (1971)Google Scholar
  16. 16.
    Hartshorne, R.: Algebraic geometry. In: Graduate Texts in Mathematics, No. 52. Springer, New York (1977)Google Scholar
  17. 17.
    Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. Math. 2(79), 109–203 (1964); ibid. (2), 79, 205–326 (1964)Google Scholar
  18. 18.
    Illusie, L., Temkin, M.: Gabber’s modification theorem (log smooth case). Exposé 10 In: Illusie, L., Laszlo, Y., Orgogozo, F. (eds.) Travaux de Gabber sur l’uniformisation locale et la cohomologie étale des schémas quasi-excellents (Séminaire à l’ École Polytechnique 2006–2008), arXiv:1207.3648 (2012)Google Scholar
  19. 19.
    Kato, K.: Logarithmic structures of Fontaine-Illusie. In: Algebraic Analysis, Geometry, and Number Theory (Baltimore, 1988), pp. 191–224. Johns Hopkins University Press, Baltimore (1989)Google Scholar
  20. 20.
    Kempf, G., Knudsen, F.F., Mumford, D., Saint-Donat, B.: Toroidal embeddings. I. In: Lecture Notes in Mathematics, vol. 339. Springer, Berlin (1973)Google Scholar
  21. 21.
    Kollár, J.: Lectures on resolution of singularities. In: Annals of Mathematics Studies, vol. 166. Princeton University Press, Princeton (2007)Google Scholar
  22. 22.
    Nizioł, W.: Toric singularities: log-blow-ups and global resolutions. J. Algebraic Geom. 15(1), 1–29 (2006)Google Scholar
  23. 23.
    Raynaud, M., Gruson, L.: Critères de platitude et de projectivité. Techniques de “platification” d’un module. Invent. Math. 13, 1–89 (1971)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Department of MathematicsBrown UniversityProvidenceUSA
  2. 2.Department of MathematicsUniversity of LeuvenLeuven, HeverleeBelgium
  3. 3.Department of MathematicsUniversity of British ColumbiaVancouverCanada

Personalised recommendations